MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/100/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/100/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430482
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment.The delivery system was positioned at lesion level, and the stent was ready to be released.The red button was pressed and the blue wheel rotated in order to release the stent, but it did not open, even though it was possible to see the braided shaft retracting thanks to the marker.Device was removed from the patient and another pulsar was successfully used in order to complete the procedure.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the retractable shaft has been retracted by about 206 mm.Scratches were observed at the distal end of the retractable shaft, both showing that the stent was present and eventually fully released.The stabilizer shaft is severely deformed at the transition to the handle lever, and the pull-wire has detached from the retractable shaft.These findings indicate that the rotating wheel was continuously turned after the stent had been fully deployed which is warned against in the ifu.Review of the production documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection a 100 percent visual control of the stent area is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.It remains unknown why the (release of the) stent could not be seen in the angiogram.

Brand Name
PULSAR-18 T3 4/100/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16103954
Report Number1028232-2023-00071
Device Sequence Number18051412
Product Code NIP
UDI-Device Identifier07640130446809
UDI-Public(01)07640130446809(17)2508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Model Number430482
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07221004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown